Duke Mathematical Journal

Kostant polynomials and the cohomology ring for G/B

Sara C. Billey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 96, Number 1 (1999), 205-224.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14M17: Homogeneous spaces and generalizations [See also 32M10, 53C30, 57T15]
Secondary: 14M15: Grassmannians, Schubert varieties, flag manifolds [See also 32M10, 51M35]


Billey, Sara C. Kostant polynomials and the cohomology ring for $G/B$. Duke Math. J. 96 (1999), no. 1, 205--224. doi:10.1215/S0012-7094-99-09606-0. https://projecteuclid.org/euclid.dmj/1077228946

Export citation


  • [1] I. N. Bernšteĭ n, I. M. Gelfand, and S. I. Gelfand, Schubert cells, and the cohomology of the spaces $G/P$, Uspehi Mat. Nauk 28 (1973), no. 3(171), 3–26.
  • [2] Sara C. Billey, Kostant polynomials and the cohomology ring for $G/B$, Proc. Nat. Acad. Sci. U.S.A. 94 (1997), no. 1, 29–32.
  • [3] Sara Billey and Mark Haiman, Schubert polynomials for the classical groups, J. Amer. Math. Soc. 8 (1995), no. 2, 443–482.
  • [4] James B. Carrell, Some remarks on regular Weyl group orbits and the cohomology of Schubert varieties, Kazhdan-Lusztig theory and related topics (Chicago, IL, 1989), Contemp. Math., vol. 139, Amer. Math. Soc., Providence, RI, 1992, pp. 33–41.
  • [5] Michel Demazure, Désingularisation des variétés de Schubert généralisées, Ann. Sci. École Norm. Sup. (4) 7 (1974), 53–88.
  • [6] Sergey Fomin and Anatol N. Kirillov, The Yang-Baxter equation, symmetric functions, and Schubert polynomials, Discrete Math. 153 (1996), no. 1-3, 123–143, in Proceedings of the Fifth Conference on Power Series and Algebraic Combinatorics (Florence, 1993), North-Holland, Amsterdam.
  • [7] Sergey Fomin and Anatol N. Kirillov, Combinatorial $B\sb n$-analogues of Schubert polynomials, Trans. Amer. Math. Soc. 348 (1996), no. 9, 3591–3620.
  • [8] Sergey Fomin and Anatol N. Kirillov, Universal exponential solution of the Yang-Baxter equation, Lett. Math. Phys. 37 (1996), no. 3, 273–284.
  • [9] William Fulton, Determinantal formulas for orthogonal and symplectic degeneracy loci, J. Differential Geom. 43 (1996), no. 2, 276–290.
  • [10] William Graham, The class of the diagonal in flag bundles, J. Differential Geom. 45 (1997), no. 3, 471–487.
  • [11] James E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York, 1972, Grad. Texts in Math. 9.
  • [12] James E. Humphreys, Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, vol. 29, Cambridge University Press, Cambridge, 1990.
  • [13] Victor G. Kac, Infinite-dimensional Lie algebras, Cambridge University Press, Cambridge, 1990, 3d ed.
  • [14] Bertram Kostant and Shrawan Kumar, The nil Hecke ring and cohomology of $G/P$ for a Kac-Moody group $G$, Adv. in Math. 62 (1986), no. 3, 187–237.
  • [15] Alain Lascoux, Bernard Leclerc, and Jean-Yves Thibon, Flag varieties and the Yang-Baxter equation, Lett. Math. Phys. 40 (1997), no. 1, 75–90.
  • [16] Alain Lascoux and Marcel-Paul Schützenberger, Polynômes de Schubert, C. R. Acad. Sci. Paris Sér. I Math. 294 (1982), no. 13, 447–450.
  • [17] A. Lascoux and M.-P. Schützenberger, Interpolation de Newton à plusieurs variables, Séminaire d'algèbre Paul Dubreil et Marie-Paule Malliavin, 36ème année (Paris, 1983–1984), Lecture Notes in Math., vol. 1146, Springer, Berlin, 1985, pp. 161–175.
  • [18] A. Lasku and M.-P. Shyuttsenberzhe, Symmetrization operators in polynomial rings, Funktsional. Anal. i Prilozhen. 21 (1987), no. 4, 77–78, in Russian.
  • [19] Alain Lascoux and Marcel-Paul Schützenberger, Décompositions dans l'algèbre des différences divisées, Discrete Math. 99 (1992), no. 1-3, 165–179.
  • [20] I. Macdonald, Notes on Schubert Polynomials, Publ. LACIM, vol. 6, Université du Québec, Montréal, 1991.
  • [21] P. Pragacz and J. Ratajski, Formulas for Lagrangian and orthogonal degeneracy loci; $\~Q$-polynomial approach, Compositio Math. 107 (1997), no. 1, 11–87.
  • [22] M. Shimozono, private communication.
  • [23] J. Stembridge, Coxeter-Yang-Baxter equations, manuscript, February, 1993.